MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Codes Laceration(s) (1946); Foreign Body In Patient (2687); Unspecified Tissue Injury (4559)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.H6/health effect clinical code: unspecified tissue injury was utilized to code for scab.
 
Event or Problem Description
The customer reported to olympus the single use repositionable clip would not release from the applicator during the middle of a therapeutic colon polypectomy.Several attempts were done in order to release it but it seemed that the mechanism that should release it was not working.Of note, the device had been inspected prior to use.This caused a small 7 mm tear in the patient at the moment a clip was finally released.That clip was lost inside the patient and could not be retrieved.A scab was created at the site of the laceration and two additional clips were used to close it.The issues created a delay, but it was stated that it was no longer than 10 minutes.The patient was checked thoroughly and endoscopically to ensure there was no further bleeding; no further diagnostic imaging was done to locate the missing clip.The patient was in a good state of health after the procedure and was discharged as planned.
 
Event or Problem Description
The following additional information regarding the event was received: the clip (hx) was observed to be in a ¿straight¿ shape when coming out of the endoscopic forceps stopper.Although it was reported that while attempting to remove the clip, the slider protruded as a release action; it was also stated that the clip could not be removed.When the clip was placed, the user did not pull the slider until a ¿clunk¿ was heard.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the clip was released from the product.Operability of the slider presented no abnormalities.The limiter in the control section of the clipping device was broken off.There were no abnormalities in the appearance of the hook.The width of the hook, which is the part that assembles with the clip, was measured, and found to be within normal limits.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, a likely mechanism that caused the clip not to be able to detach from the device is as follows: 1.The endoscope or the rotatable clip fixing device was pulled while the clip was grasping the body cavity tissues.This applied a tensile force to the joint between the hook and the clip.As a result, the clip was difficult to detach from the hook.2.When an attempt was made to release the clip by pushing the slider, the convex area of the hook was facing down.Therefore, the hook did not detach under its own weight and the clip did not detach from the product.However, the root cause of the reported device failure and ¿small tear in patient¿ could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿operation of this instrument is based on the assumption that open surgery is possible as an emergency measure if the clip cannot be detached from the instrument or if any other unexpected circumstance takes place.In this case, refer to chapter 14, ¿emergency treatment¿.¿ ¿do not withdraw the instrument forcibly or change the angulation of the endoscope when the clip is grasping the tissue and is not released.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.¿ ¿do not angulate the bending section of the endoscope or withdraw the instrument from the endoscope while the clip is grasping the tissue before being released.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.¿ ¿do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage.¿ ¿should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope.' otherwise, perforation, bleeding, or mucous membrane damage may result.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18014599
Report Number9614641-2023-01591
Device Sequence Number7702903
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number36K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer12/25/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE - CF-H185L
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown